MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Catalog Number UPICDS-4.0-CT-NT-1111
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Patient code: no code available - additional procedure required to replace the device.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a turbo-ject® double lumen power-injectable picc was placed on (b)(6) 2018 and found cracked where the hub and catheter meet on the purple lumen on (b)(6) 2018.A smartsite needle free valve was attached to the catheter and nothing was used to tighten or release the fitting.An additional procedure was required to remove and replace the device.As reported, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
A sus voluntary report, mw5080167, was received on 25oct2018 and reconciled with this case.
 
Additional Manufacturer Narrative
Device evaluation: the reported used device was returned to cook inc.For evaluation.Visual examination verified the hub was cracked.Investigation: a document-based investigation reviewed the following: instructions for use, quality control specifications, manufacturing instructions, complaint history and the device history record.There is no evidence to suggest the finished product was not made to specifications.A review of the device history record of the finished product shows no related nonconforming events that could contribute to this failure mode.A complaint history search revealed two additional similar complaints have been reported against this lot.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The risk specification for this product includes the loss of use failure mode and identifies the risk controls that are in place to mitigate the risk of this type of failure.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.Conclusion based on the information provided and the results of our investigation, a definitive root cause cannot be determined at this time, however appropriate measures have been initiated to investigate this failure mode.

Brand Name
TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7944628
Report Number1820334-2018-03057
Device Sequence Number16479688
Product Code LJS
UDI-Device Identifier00827002345140
UDI-Public(01)00827002345140(17)200531(10)8922063
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K132334
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2018
Report Date (Section F) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue NumberUPICDS-4.0-CT-NT-1111
Device Lot Number8922063
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2018
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 09/17/2018
Supplement Date Received by Manufacturer10/25/2018
11/16/2018
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date11/21/2018
12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA09/25/2018